Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 10, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 4, 2020, 9:59 AM EST for 5 counties in Georgia. It took effect at Jan 4, 2020, 7:36 PM EST. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2020, 9:59 AM EST (14:59 UTC)
- In effect from
- Jan 4, 2020, 7:36 PM EST
- Expired
- Jan 5, 2020, 3:18 PM EST
- In force
- 20 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 30 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1). The gauge peaked at 18.79 ft at Jan 5, 2020, 3:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
836
WGUS42 KFFC 041459
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
959 AM EST Sat Jan 4 2020
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC021-153-169-207-289-050458-
/O.NEW.KFFC.FL.W.0010.200105T0421Z-200107T1434Z/
/MACG1.1.ER.200105T0421Z.200106T0000Z.200107T0834Z.NO/
959 AM EST Sat Jan 4 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Ocmulgee River near Macon.
* From this evening until Tuesday morning.
* At 9AM Saturday the stage was 14.8 feet...and
rising.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast to rise above flood stage by tonight and continue to rise
to near 19.3 feet by early Monday morning.The river will fall below
flood stage by Tuesday morning.
* At 19.0 feet...Minor flooding continues. The Macon Greenway
Ocmulgee Heritage Trail will begin to flood in areas just north of
the Martin Luther King Boulevard bridge. The public should not use
this portion of the trail. In addition...the lowest sections of the
Charles Jones Gateway Park will flood. Portions of agricultural
lands well downstream will be under two feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$5 follow-up statements
963
WGUS82 KFFC 050039
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
738 PM EST Sat Jan 4 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
GAC021-153-169-207-289-051438-
/O.EXT.KFFC.FL.W.0010.200105T0036Z-200107T1251Z/
/MACG1.1.ER.200104T2251Z.200106T0000Z.200107T0651Z.NO/
738 PM EST Sat Jan 4 2020
...Flood Warning extended until Tuesday morning...The Flood Warning
continues for
The Ocmulgee River near Macon.
* Until Tuesday morning.
* At 6 PM Saturday the stage was 18.1 feet...and
rising.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* The river will continue rising to near 19.5 feet by tomorrow
evening. The river will fall below flood stage early Tuesday
morning.
* At 20 feet...Minor flooding expands. An increasing amount of the
Macon GreenWay Ocmulgee Heritage Trail floods north of the Martin
Luther King Boulevard bridge. The flood waters will be around one
foot deep on portions of the trail and both banks overflow upstream
from the bridge. Large portions of agricultural lands well
downstream will be under one to three feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC117-121-050108-
/O.CAN.KFFC.FL.W.0002.000000T0000Z-200105T2024Z/
/APHG1.1.ER.200103T0054Z.200104T0315Z.200104T2341Z.NO/
738 PM EST Sat Jan 4 2020
The Flood Warning is cancelled for
The Big Creek near Alpharetta.
* This takes effect immediately.
* At 6 PM Saturday the stage was 6.9 feet...and
falling.
* Flood stage is 7 feet.
* The creek/river will continue to fall.
* At 7 feet...Flood Stage is reached. Minor flooding of woodlands
and fields begin along the creek between Cumming in Forsyth
County...to Alpharetta and Roswell in North Fulton County.
Flooding starts to effect portions of The Big Creek Greenway near
Alpharetta and some portions may become closed with around one foot
of water...especially upstream and downstream from the gage on
Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA
Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$219
WGUS82 KFFC 050158
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
858 PM EST Sat Jan 4 2020
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
GAC021-153-169-207-289-051557-
/O.CON.KFFC.FL.W.0010.000000T0000Z-200107T1251Z/
/MACG1.1.ER.200104T2251Z.200106T0000Z.200107T0651Z.NO/
858 PM EST Sat Jan 4 2020
The Flood Warning continues for
The Ocmulgee River near Macon.
* Until Tuesday morning.
* At 830 PM Saturday the stage was 18.5 feet...and rising
* Minor flooding is occurring
* Flood stage is 18 feet.
* The river will continue rising to near 19.5 feet by tomorrow
evening. The river will fall below flood stage early Tuesday
morning.
* At 20 feet...Minor flooding expands. An increasing amount of the
Macon GreenWay Ocmulgee Heritage Trail floods north of the Martin
Luther King Boulevard bridge. The flood waters will be around one
foot deep on portions of the trail and both banks overflow upstream
from the bridge. Large portions of agricultural lands well
downstream will be under one to three feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$132
WGUS82 KFFC 051130
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
630 AM EST Sun Jan 5 2020
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
GAC021-153-169-207-289-060130-
/O.EXT.KFFC.FL.W.0010.000000T0000Z-200106T0645Z/
/MACG1.1.ER.200104T2251Z.200105T1200Z.200106T0045Z.NO/
630 AM EST Sun Jan 5 2020
The Flood Warning continues for
The Ocmulgee River near Macon.
* Until late tonight.
* At 5 AM Sunday the stage was 18.7 feet...and steady.
* Minor flooding is occurring is forecast to continue.
* Flood stage is 18 feet.
* The river will remain nearly steady this morning before beginning
to fall. The river will fall below flood stage this evening.
* At 18 feet...Flood stage is reached. Minor flooding begins along
the river upstream and downstream from the gage at U.S. Highway 80
or Martin Luther King Boulevard. Portions of the Ocmulgee Riverwalk
and agricultural lands well downstream will be under a foot of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$098
WGUS82 KFFC 051553
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1053 AM EST Sun Jan 5 2020
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
Oconee River near Penfield affecting Clarke...Greene and Oconee
Counties
GAC021-153-169-207-289-060553-
/O.EXT.KFFC.FL.W.0010.000000T0000Z-200106T0712Z/
/MACG1.1.ER.200104T2251Z.200105T0815Z.200106T0112Z.NO/
1053 AM EST Sun Jan 5 2020
...Flood Warning extended until late tonight...The Flood Warning
continues for
The Ocmulgee River near Macon.
* Until late tonight.
* At 10AM Sunday the stage was 18.4 feet...and falling.
* Minor flooding will continue.
* Flood stage is 18.0 feet.
* The river will continue to fall to below flood stage by this
evening.
* At 19.0 feet...Minor flooding continues. The Macon Greenway
Ocmulgee Heritage Trail will begin to flood in areas just north of
the Martin Luther King Boulevard bridge. The public should not use
this portion of the trail. In addition...the lowest sections of the
Charles Jones Gateway Park will flood. Portions of agricultural
lands well downstream will be under two feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC059-133-219-060553-
/O.EXT.KFFC.FL.W.0011.200105T1701Z-200106T1200Z/
/PNFG1.1.ER.200105T1701Z.200106T0000Z.200106T0600Z.NO/
1053 AM EST Sun Jan 5 2020
...Flood Warning extended until Monday morning...The Flood Warning
continues for
The Oconee River near Penfield.
* From this afternoon until Monday morning.
* At 10AM Sunday the stage was 12.8 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by this afternoon and continue
to rise to near 13.4 feet by this evening.The river will fall below
flood stage by after midnight tomorrow.
* At 13.0 feet...Flood Stage is reached. Minor flooding occurs along
the river upstream and downstream from the gage on the Georgia
Highway 15 bridge. The right bank begins to overflow into
agricultural land and pastures with a foot or two of water.
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$303
WGUS82 KFFC 052018
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
318 PM EST Sun Jan 5 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
GAC021-153-169-207-289-052048-
/O.CAN.KFFC.FL.W.0010.000000T0000Z-200106T0712Z/
/MACG1.1.ER.200104T2251Z.200105T0815Z.200105T1840Z.NO/
318 PM EST Sun Jan 5 2020
The Flood Warning is cancelled for
The Ocmulgee River near Macon.
* This takes effect immediately.
* At 230PM Sunday the stage was 17.9 feet...and falling.
* Flood stage is 18 feet.
* The creek/river will continue to fall.
* At 18 feet...Flood stage is reached. Minor flooding begins along
the river upstream and downstream from the gage at U.S. Highway 80
or Martin Luther King Boulevard. Portions of the Ocmulgee Riverwalk
and agricultural lands well downstream will be under a foot of
water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 4, 6:34 AM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Jan 4, 6:34 AM EST, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 634 AM EST Sat Jan 4 2020 ...12z Aviation Forecast Discussion... .PREV DISCUSSION... /Issued 256 AM EST Sat Jan 4 2020/ SHORT TERM /Today through Sunday/... Showers continue across the forecast area ahead of the next cold front that will enter the area later this morning. Shower coverage will diminish through mid-morning as the front quickly progresses eastward. West-northwest winds will increase markedly behind the front through the afternoon with some gusts approaching 30kts. With the recent heavy rainfall and continued wet soils, some trees will likely be downed, even though peak wind gusts may fall just short of Wind Advisory criteria. The upper trough axis will then swing through the area this afternoon/evening. With provided steepened lapse rates, isolated to widely scattered showers can be expected across far north Georgia this afternoon and evening. Given strong CAA and cold 850mb temps, some light snow showers will be possible in the higher elevations during this time before moisture scours out by 02-04z. Only light accumulations from a trace to perhaps a half inch are expected on grassy surfaces above 2000 ft. Very limited impacts are thus anticipated in these areas, though a few isolated slick spots cannot be ruled out in these higher elevations, primarily on any lesser- traveled bridges/elevated roadways through Sunday morning. Dry conditions will then prevail into the day Sunday with temperatures near to slightly above normal. RW LONG TERM /Sunday Night through Friday/... Early/mid-week system trending much weaker and somewhat drier in the medium-range models. Atmosphere warms sufficiently ahead of the system for all liquid precipitation through the majority of the event. Still seeing at least a slight chance for some brief mixed precipitation on the back side of the system Tuesday evening in the far north Georgia mountains, but confidence is low and accumulations are not likely. Quite a bit of divergence between the models by the end of the week and into next weekend. GFS much quicker with a continued very progressive pattern vs the ECMWF. Went with a model blend as confidence in one solution over the other remains low right now. 20 && .AVIATION... 12Z Update... Cigs generally vary from IFR to MVFR at TAF sites this morning with further improvement to predominately MVFR cigs expected by 14-15z. Improvement toward VFR cigs is expected by 16-18z. Shra coverage will continue to diminish and end through 15-17z. Cold front passage will increase WNW winds to 15-20 kts with gusts 25-30kts after 15-17z as well. //ATL Confidence...12Z Update... Medium confidence cig trends. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 58 33 54 38 / 20 5 0 0 Atlanta 56 33 52 37 / 20 5 0 0 Blairsville 51 28 49 33 / 40 20 0 0 Cartersville 55 31 52 34 / 30 10 0 0 Columbus 59 34 56 37 / 20 0 0 0 Gainesville 55 32 51 37 / 30 10 0 0 Macon 62 34 56 37 / 40 0 0 0 Rome 55 31 52 34 / 30 5 0 0 Peachtree City 57 32 54 36 / 20 5 0 0 Vidalia 67 37 57 39 / 70 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....20 AVIATION...RW
Hazardous weather outlook, Jan 4, 5:00 AM EST, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 500 AM EST Sat Jan 4 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 500 AM EST Sat Jan 4 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Runoff from heavy rain the past couple of days will continue to produce rising water on creeks and rivers through the weekend. A few locations may reach flood stage. There is also a slight chance for snow showers over far north Georgia this afternoon and evening, especially at higher elevations. Little or no accumulation or impacts are expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There is a slight chance for snow flurries over far northeast Georgia Tuesday afternoon and evening, especially in higher elevations. Little or no accumulation or impacts are expected at this time. Isolated thunderstorms are possible Friday and Saturday. The primary hazard from any thunderstorms will be occasional lightning and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 7:43 PM EST | Special Weather Statement | FFC | Laurens | 32 min |
| Jan 3, 7:46 PM EST | Tornado Warning | FFC | Laurens, Wheeler | 15 min |
| Jan 3, 7:57 PM EST | Special Weather Statement | FFC | Treutlen | 33 min |
| Jan 3, 8:05 PM EST | Special Weather Statement | FFC | Telfair | 25 min |
| Jan 3, 8:11 PM EST | Tornado Warning | FFC | Telfair | 17 min |
| Jan 3, 8:31 PM EST | Special Weather Statement | FFC | Wheeler | 29 min |
| Jan 3, 9:31 PM EST | Special Weather Statement | FFC | Wheeler | 29 min |
| Jan 3, 9:38 PM EST | River Flood Warning | FFC | Gwinnett | 9 hr |
| Jan 3, 9:45 PM EST | Special Weather Statement | FFC | Telfair | 30 min |
| Jan 3, 10:18 PM EST | Special Weather Statement | FFC | Wheeler | 27 min |
| Jan 3, 10:47 PM EST | Special Weather Statement | FFC | Montgomery, Toombs | 43 min |
| Jan 3, 11:25 PM EST | Special Weather Statement | FFC | Toombs | 50 min |
| Jan 4, 6:22 AM EST | River Flood Warning | FFC | Barrow, Jackson | 10 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.